Alert archive / Illinois / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 4, 2015, 3:14 AM CST for 7 counties in Illinois. It took effect at Jan 5, 2015, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 3:14 AM CST (09:14 UTC)
- In effect from
- Jan 5, 2015, 12:00 AM CST
- Expired
- Jan 5, 2015, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
Counties Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS43 KILX 040914 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 314 AM CST SUN JAN 4 2015 ...BITTERLY COLD AIR ARRIVING TONIGHT... ILZ027>031-037-038-042130- /O.NEW.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 314 AM CST SUN JAN 4 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID MORNING ON MONDAY. * IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ GEELHART
5 follow-up statements
922 WWUS43 KILX 041746 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1146 AM CST SUN JAN 4 2015 ...BITTERLY COLD AIR ARRIVING TONIGHT... ILZ027>031-037-038-050200- /O.CON.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 1146 AM CST SUN JAN 4 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID MORNING ON MONDAY. * IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ HJS
303 WWUS43 KILX 050105 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 705 PM CST SUN JAN 4 2015 ...BITTERLY COLD AIR ARRIVING TONIGHT... ILZ027>031-037-038-050915- /O.CON.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 705 PM CST SUN JAN 4 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID MORNING ON MONDAY. * IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ONTON
619 WWUS43 KILX 050209 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 809 PM CST SUN JAN 4 2015 ...BITTERLY COLD AIR ARRIVING TONIGHT AND A FAST MOVING STORM SYSTEM BRINGING SNOWFALL MONDAY NIGHT... ILZ027>031-037-038-051015- /O.NEW.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ /O.CON.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 809 PM CST SUN JAN 4 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. FOR THE WIND CHILL ADVISORY... * WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID MORNING ON MONDAY. * IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 MINUTES. FOR THE WINTER WEATHER ADVISORY... * TIMING...SNOW WILL BEGIN MONDAY AFTERNOON AND END EARLY TUESDAY MORNING. THE HEAVIEST SNOWFALL IS LIKELY BEFORE MIDNIGHT MONDAY NIGHT. * ACCUMULATIONS...3 TO 6 INCHES * IMPACTS...SLICK AND SNOW COVERED ROADS AS WELL AS LIMITED VISIBILITIES. SOME BLOWING AND DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ILZ045-046-051015- /O.NEW.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE 809 PM CST SUN JAN 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY. * TIMING...SNOW WILL BEGIN EARLY IN THE EVENING MONDAY AND END EARLY TUESDAY MORNING. THE HEAVIEST SNOWFALL IS LIKELY LATE IN THE EVENING MONDAY. * ACCUMULATIONS...3 TO 6 INCHES * IMPACTS...SLICK AND SNOW COVERED ROADS AS WELL AS LIMITED VISIBILITIES. SOME BLOWING AND DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ONTON
110 WWUS43 KILX 050917 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 317 AM CST MON JAN 5 2015 ...BITTERLY COLD AIR TO BE FOLLOWED BY A FAST MOVING SNOWFALL AND MORE BITTERLY COLD AIR... ILZ036-041>044-053>057-051800- /O.EXA.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR- INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR... CHARLESTON...MATTOON 317 AM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY. * TIMING...SNOW IS EXPECTED TO MOVE INTO AREAS AROUND HAVANA TOWARD SUNSET...AND QUICKLY SPREAD EASTWARD TO DECATUR AND MATTOON. THE HEAVIEST SNOWFALL IS LIKELY BETWEEN 6 PM AND MIDNIGHT. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW ARE LIKELY TO ACCUMULATE BY LATE MONDAY NIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE I-74 CORRIDOR. * IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ027>031-037-038-051800- /O.CON.KILX.WC.Y.0001.000000T0000Z-150105T1800Z/ /O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 317 AM CST MON JAN 5 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. FOR THE WIND CHILL ADVISORY... * TIMING...THE LOWEST WIND CHILLS WILL OCCUR THROUGH 10 AM. * WIND CHILL VALUES...MOST AREAS WILL HAVE WIND CHILLS AROUND 15 BELOW ZERO INTO LATE MORNING. * IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 MINUTES. FOR THE WINTER WEATHER ADVISORY... * TIMING...SNOW WILL BEGIN MOVING INTO AREAS WEST OF THE ILLINOIS RIVER BY MID AFTERNOON...AND REMAIN STEADY THROUGH MIDNIGHT BEFORE DIMINISHING. THE HEAVIEST SNOWFALL WILL OCCUR DURING THE EVENING. * ACCUMULATIONS...3 TO 6 INCHES ARE LIKELY BEFORE THE SNOW DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO BE NORTH OF THE I-74 CORRIDOR. * IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ILZ045-046-051800- /O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE 317 AM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. * TIMING...SNOW WILL QUICKLY MOVE INTO THE AREA AFTER SUNSET...CONTINUING PAST MIDNIGHT BEFORE DIMINISHING. THE HEAVIEST SNOWFALL IS LIKELY BETWEEN 8 PM AND 2 AM. * ACCUMULATIONS...3 TO 6 INCHES ARE LIKELY TO ACCUMULATE BY THE TIME THE SNOW ENDS. THE HEAVIEST TOTALS ARE EXPECTED NORTH OF I-74. * IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GEELHART
054 WWUS43 KILX 051746 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1146 AM CST MON JAN 5 2015 ...BITTERLY COLD AIR TO BE FOLLOWED BY A FAST MOVING SNOWFALL AND MORE BITTERLY COLD AIR... ILZ027>031-037-038-060200- /O.EXP.KILX.WC.Y.0001.000000T0000Z-150105T1800Z/ /O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 1146 AM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY FOR THE WINTER WEATHER ADVISORY... * TIMING...SNOW WILL BEGIN MOVING INTO AREAS WEST OF THE ILLINOIS RIVER BY MID AFTERNOON...AND REMAIN STEADY THROUGH MIDNIGHT BEFORE DIMINISHING. THE HEAVIEST SNOWFALL WILL OCCUR DURING THE EVENING. * ACCUMULATIONS...3 TO 6 INCHES ARE LIKELY BEFORE THE SNOW DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO BE NORTH OF THE I-74 CORRIDOR. * IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ036-041>046-053>057-060200- /O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ FULTON-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...DECATUR...CHARLESTON...MATTOON 1146 AM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. * TIMING...SNOW IS EXPECTED TO MOVE INTO AREAS AROUND HAVANA TOWARD SUNSET...AND QUICKLY SPREAD EASTWARD TO DECATUR AND MATTOON. THE HEAVIEST SNOWFALL IS LIKELY BETWEEN 6 PM AND MIDNIGHT. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW ARE LIKELY TO ACCUMULATE BY LATE MONDAY NIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE I-74 CORRIDOR. * IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HJS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 3:06 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 4, 3:06 AM CST, 8 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 306 AM CST Sun Jan 4 2015 .SHORT TERM...(Today) ISSUED AT 305 AM CST SUN JAN 4 2015 Cold front is still moving through the CWA early this morning. As it does, any mix of rain and snow ahead of the front will change to all snow once the front passes. The heaviest snow is occurring well northwest of the IL river and should remain north of most of the CWA this morning. Accumulations of one half inch or less will be possible this morning, mostly north of I-72, with the highest amounts being north of I-74. Temperatures should fall during the day as colder air advects into the area behind the cold front. Northwest winds behind the front will also be gusty, with gusts to around 30mph. Skies will be cloudy during the morning, but then as the 500mb trough pushes through the area in the afternoon, clouds will slide to the east. Skies should become partly to mostly sunny by the late afternoon, with eastern IL improving later. && .LONG TERM...(Tonight through Saturday) ISSUED AT 305 AM CST SUN JAN 4 2015 Cold air will continue to plunge into the Midwest tonight and Monday, with temperatures falling well below seasonal normals and wind chills dropping well below zero throughout the forecast area by Monday morning. Will be issuing a wind chill advisory for the northern CWA, generally from Galesburg to Bloomington northward, from midnight to noon Monday, where wind chills around -15F or so are likely through mid morning. Models differ on the track of the fast-moving surface low across the Midwest which will should delineate where the southern edge of significant precip lays out. NAM from 00z keeps the low track near I-80 suggesting heavier snow amounts should remain north of the forecast area. The GFS at 00z however keeps a similar track across the northern forecast area suggesting that the snow accumulation gradient may be near I-74. Even the northern track NAM does show an area of good isentropic lift (285K) over the northern third of the forecast area with some negative EPV overlaying the lift at in the 700-600 mb layer. The models have also trended a bit faster, with the GFS and ECMWF already bringing snow as far southeast as Peoria by late Monday afternoon, and categorical PoP's will be used along and north of I-74 Monday night. Have made some southward adjustments with the PoP's overall in a nod to the GFS/ECMWF, with 30-40% PoP's as far south as I-70. With cold temperatures in place in the boundary layer snow-to-liquid ratios will likely by between 15-25:1 as suggested by BUFKIT soundings, so snowfall rates approaching an inch an hour for several hours on Monday evening will be possible near the QPF maximum. Any fluffy snow that does fall should blow around significantly given the brisk 15-25 kt winds expected on the back side of the system. Intense high pressure area continues to be progged in the 1058 mb to 1060 mb range over the Dakotas and Nebraska on Wednesday. With 850 mb temperatures in the -24C range, the northern CWA will likely struggle to reach zero on Wednesday. The coldest temperatures will be Wednesday night, when double digits below zero are likely across the north. Will eventually need to issue wind chill advisories and warnings for Tuesday night through Thursday across most of the CWA, but it is still a bit early to issue one. Longer range pattern continues to keep a northwest flow over the Great Lakes, but bottling up the core of the cold air to our north late in the week. Timing of a shortwave on Saturday, in the area between the phasing northern and southern branches of the jet stream, is resulting in some model differences on snow potential on Saturday. Have maintained the lower chances that were present west of I-55 for now. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 1141 PM CST SAT JAN 3 2015 Predominantly LIFR ceilings across central IL, while fog and light rain and drizzle produce visibilities mainly in IFR range. Rain changing to snow will return as a cold front enter the area in the next few hours, producing a decrease in visibilities. Boundary layer remains saturated in model time height plots through mid- morning, while another upper level disturbance moves through, so little improvement in ceilings/vsbys should be expected until afternoon. Drying and subsidence in northwest flow will begin to bring improvements to MVFR category Sunday afternoon, along with gusty northwest winds gusting 25 to 30 kts. After 00Z, drying should produce a decrease in cloud cover ending MVFR ceilings, while gustiness of winds should reduce, leaving a sustained 15 kt W-NW wind. && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from Midnight tonight to Noon CST Monday FOR ILZ027>031-037-038. && SHORT TERM...Auten LONG TERM...Barker/Geelhart AVIATION...Onton
Hazardous weather outlook, Jan 3, 3:33 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 333 PM CST SAT JAN 3 2015 ILZ027>030-036-041200- FULTON-KNOX-MARSHALL-PEORIA-STARK- 333 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT LIGHT RAIN AND DRIZZLE WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. LATER TONIGHT...SNOW WILL BEGIN TO SPREAD ACROSS THE AREA. SNOW WILL BEGIN TO THE NW A COUPLE HOURS BEFORE MIDNIGHT...WITH THE HEAVIEST SNOWFALL EXPECTED AFTER MIDNIGHT AND BEFORE DAWN. SNOWFALL ACCUMULATIONS OF 1-2 INCHES WILL BE POSSIBLE. UNTREATED ROADWAYS AND OVERPASSES COULD BE SLICK TONIGHT...EVEN BEFORE THE SNOW STARTS AS COLD AIR FREEZES ANY STANDING WATER ON THE ROADWAYS. USE CAUTION WHEN TRAVELING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COLD TEMPERATURES ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY MORNING ACROSS THE AREA. COMBINED WITH THE WIND...WIND CHILLS OF AROUND -15 ARE EXPECTED. A CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS MONDAY NIGHT AND BRING 1-2 INCHES OF SNOWFALL TO AREAS ALONG AND NORTH OF I-74. ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF -20 TO -25 ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ031-037-038-041200- MCLEAN-TAZEWELL-WOODFORD- 333 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT DRIZZLE WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. PRECIPITATION WILL CHANGE TO SNOW FOR TONIGHT. SNOWFALL ACCUMULATIONS OF AROUND AN INCH WILL BE POSSIBLE...WITH THE BEST CHANCES FOR SNOWFALL AFTER MIDNIGHT AND BEFORE DAWN. UNTREATED ROADWAYS AND OVERPASSES COULD BE SLICK TONIGHT...EVEN BEFORE THE SNOW FALLS...AS COLD AIR MOVES IN AND FREEZES ANY STANDING WATER ON THE ROADWAYS. USE CAUTION WHEN TRAVELING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COLD TEMPERATURES ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY MORNING ACROSS THE AREA. COMBINED WITH THE WIND...WIND CHILLS OF AROUND -15 ARE EXPECTED. A CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS MONDAY NIGHT AND BRING 1-2 INCHES OF SNOWFALL TO AREAS ALONG AND NORTH OF I-74. ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF AROUND -20 ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ040-041200- SCHUYLER- 333 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT DRIZZLE WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. THE RAIN WILL CHANGE TO SNOW FOR TONIGHT. SNOWFALL ACCUMULATIONS OF AROUND AN INCH WILL BE POSSIBLE. UNTREATED ROADWAYS AND OVERPASSES COULD BE SLICK TONIGHT...SO USE CAUTION WHEN TRAVELING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -20 ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ041>044-047>057-061-041200- CASS-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY- 333 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THROUGH THIS AFTERNOON. THE RAIN WILL CHANGE TO LIGHT SNOW OR FLURRIES AFTER MIDNIGHT. UNTREATED ROADWAYS AND OVERPASSES COULD BE SLICK LATE TONIGHT...SO USE CAUTION WHEN TRAVELING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -20 ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ045-046-041200- CHAMPAIGN-VERMILION- 333 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT RAIN WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING...BEFORE CHANGING TO LIGHT SNOW OR FLURRIES LATE TONIGHT. MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE. UNTREATED ROADWAYS AND OVERPASSES COULD BE SLICK LATE TONIGHT...SO USE CAUTION WHEN TRAVELING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS MONDAY NIGHT AND BRING 1-2 INCHES OF SNOWFALL TO AREAS NORTH OF I-74. ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -20 ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-066>068-071>073-041200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 333 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO SOUTHEAST ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF AROUND -10 ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HJS
Nearby
Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.